Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Miami, FL

May 15, 2000Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 15, 2000, 3:30 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 15, 2000, 3:30 PM EDT (19:30 UTC)
Expired
May 15, 2000, 4:00 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Palm Beach County, FL

What was reported inside it

TimeReportWhereRemark
May 15, 3:34 PM EDTHail 1.75Juno Beach, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2000-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2000-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1320 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 151931
SVRMIA
FLC099-152000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT MON MAY 15 2000

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA
  THIS INCLUDES THE CITY OF JUPITER

* UNTIL 400 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORM NEAR JUPITER. THIS STORM IS MOVING SLOWLY      
  SOUTHEAST.


THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  LARGE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONA$L WEATHER SERVICE FORECAST
OFFICE IN MIAMI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEASTERN FLORIDA.

LAT...LON 2694 8026 2679 8018 2673 8013 2696 7997

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM EDT, 1 hour earlier.

Area forecast discussion, May 15, 2:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT MON MAY 15 2000

SPC ISSUED A SEVERE TSTM WATCH FOR MUCH OF THE CENTRAL AND SOUTH
PENINSULA UNTIL 7 PM. INCREASED PW/S... MORE UNSTABLE K-INDEX... AND
-2 DEGREE CELSIUS TEMPERATURE DROP FROM 24 HOURS AGO ON THE KMFL
SOUNDING SHOWS THE INCREASED INSTABILITY. FIRST
CONVERGENCE/INSTABILITY/TROUGH LINE WHICH WAS NOTED SUNDAY AFTERNOON
ACROSS SOUTH FLORIDA IN THE VICINITY OF LAKE OKEECHOBEE MOVED
SOUTHWARD OVERNIGHT AND LIES JUST SOUTH OF THE AREA THIS AFTERNOON.
THIS LINE WAS RESPONSIBLE FOR SHIFTING THE SURFACE FLOW TO LIGHT
WESTERLY OR NORTHWESTERLY. HOWEVER THE EAST COAST SEA BREEZE HAD
BEGUN TO KICK IN BY MID AFTERNOON WITH SOME TSTM DEVELOPMENT
ESPECIALLY NEAR THE ATLANTIC COASTAL COUNTIES. MOST OF THE ACTIVITY
MAY BE CONCENTRATED HERE FOR THE REMAINDER OF THE AFTERNOON AS THE
UPPER WESTERLY FLOW WILL BE PUSHING AGAINST THE EAST COAST SEA
BREEZE.

WEAK FRONTAL TROUGH SHOULD MOVE SOUTHWARD ACROSS SOUTH FLORIDA
DURING THE NIGHT AND SHOULD BECOME DIFFUSE NEAR OF JUST SOUTH OF THE
AREA TUESDAY. MODELS KEEP ENOUGH MOISTURE OVER THE AREA... AND EVEN
THOUGH THE UPPER TROUGH WILL HAVE MOVED EAST OF SOUTH FLORIDA BY
TUESDAY... BOTH ETA AND NGM DRAG A VORTICITY TAIL ACROSS THE AREA
TUESDAY. WITH THIS IN MIND DO BELIEVE A CHANCE CATEGORY OF TSTMS
WILL BE THE RULE ON TUESDAY... EVEN WITH THE NGM MOS NUMBERS IN THE
SINGLE DIGITS. EVEN WITH THE TROUGH TO THE EAST AND NORTHWESTERLY
FLOW ALOFT OVER OUR AREA... THE UPPER RIDGE IS STILL OVER THE
WESTERN AND CENTRAL GULF OF MEXICO WEDNESDAY... SO THERE MAY STILL
BE ENOUGH INSTABILITY FOR AT LEAST A SLIGHT CHANCE OF TSTMS OVER THE
AREA WEDNESDAY.

EXTENDED-WISE... IT LOOKS LIKE THE SURFACE RIDGE WILL CONTINUE TO
THE NORTH AND NORTHEAST EARLY IN THE PERIOD... THEN SLIDE OFF WELL
TO THE EAST AND WEAKEN LATE. SO SLIGHT CHANCE AFTERNOON AND EVENING
POPS WITH SLOWLY DECREASING WINDS LOOK GOOD.

PBI BB 068/086 070/086 071 463322
MIA BB 072/088 073/088 074 463322

.MIA...NONE.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:57 PM EDTSevere Thunderstorm WarningMFLPalm Beach33 min
May 15, 4:34 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade61 min
May 15, 5:28 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade32 min
May 15, 6:02 PM EDTSevere Thunderstorm WarningMFLGlades58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.